Alert archive / California / Wind Advisories in 2014

Wind Advisory 31, NWS Los Angeles, CA

April 23, 2014

NWS Los Angeles, CA issued this wind advisory at Apr 23, 2014, 5:32 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2014, 5:32 PM PDT (00:32 UTC)
Expired
Apr 24, 2014, 3:00 AM PDT
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WWUS76 KLOX 240032
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
532 PM PDT WED APR 23 2014

...STRONG WINDS DEVELOPING THIS EVENING...

.A TIGHT SURFACE PRESSURE GRADIENT WILL CREATE GUSTY NORTHERLY
WINDS ACROSS THE AREA THROUGH EARLY THURSDAY MORNING...THEN THE
WINDS SHOULD SUBSIDE.

CAZ039-052-240845-
/O.NEW.KLOX.WI.Y.0031.140424T0032Z-140424T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
532 PM PDT WED APR 23 2014

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS
IN EFFECT UNTIL 3 AM PDT THURSDAY.

* WINDS AND TIMING...AREAS OF NORTH WINDS 15 TO 30 MPH WITH GUSTS
  UP TO 45 MPH WILL DEVELOP THIS EVENING AND CONTINUE THROUGH
  EARLY THURSDAY MORNING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-240845-
/O.NEW.KLOX.WI.Y.0031.140424T0032Z-140424T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
532 PM PDT WED APR 23 2014

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT THURSDAY.

* WINDS AND TIMING...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS UP
  TO 45 MPH WILL DEVELOP THIS EVENING AND CONTINUE THROUGH EARLY
  THURSDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
2 follow-up statements
561 
WWUS76 KLOX 240413
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
913 PM PDT WED APR 23 2014

CAZ053-054-240515-
/O.CAN.KLOX.WI.Y.0031.000000T0000Z-140424T1000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
913 PM PDT WED APR 23 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

LOCAL GUSTS UP TO 40 MPH MAY OCCUR TONIGHT...BUT THESE WINDS ARE
NOT EXPECTED TO BE WIDESPREAD.

$$

CAZ039-052-241000-
/O.CON.KLOX.WI.Y.0031.000000T0000Z-140424T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
913 PM PDT WED APR 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WINDS AND TIMING...AREAS OF NORTH WINDS 15 TO 30 MPH WITH GUSTS
  UP TO 45 MPH WILL CONTINUE THROUGH EARLY THURSDAY MORNING.
  ISOLATED GUSTS UP TO 55 MPH ARE POSSIBLE IN THE HILLS ABOVE
  MONTECITO.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
902 
WWUS76 KLOX 241026
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
326 AM PDT THU APR 24 2014

...ANOTHER ROUND OF GUSTY SUNDOWNER WINDS EXPECTED THIS EVENING
ACROSS PORTIONS OF THE SANTA BARBARA SOUTH COAST AND SANTA YNEZ
MOUNTAIN RANGE...

.A STRONG NORTHERLY GRADIENT WILL SET UP ONCE AGAIN ACROSS
PORTIONS OF SANTA BARBARA COUNTY ALLOWING GUSTY NORTHWEST TO NORTH
WINDS TO DEVELOP ACROSS THE USUAL WIND PRONE SUNDOWER WIND
LOCATIONS LATE THIS AFTERNOON INTO EARLY FRIDAY MORNING. 

CAZ039-052-241830-
/O.EXP.KLOX.WI.Y.0031.000000T0000Z-140424T1000Z/
/O.NEW.KLOX.WI.Y.0032.140424T2200Z-140425T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
326 AM PDT THU APR 24 2014

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY.

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH
  GUSTS BETWEEN 35 AND 45 MPH WILL AFFECT THE SANTA YNEZ MOUNTAINS
  AS WELL AS THE PASSES AND CANYONS BELOW BETWEEN GAVIOTA TO SANTA
  BARBARA IN THE LATE AFTERNOON AND EVENING HOURS. WINDS WILL
  SHIFT TO THE NORTH TO NORTHEAST PUTTING THE FOCUS OF WINDS ON
  THE HILLS ABOVE AND AROUND MONTECITO AREA THIS EVENING INTO THE
  OVERNIGHT HOURS.


* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KAPLAN/ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 23, 5:05 PM PDT, 27 minutes earlier.

Area forecast discussion, Apr 23, 5:05 PM PDT, 27 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
505 PM PDT WED APR 23 2014

...UPDATED AVIATION AND MARINE DISCUSSIONS...

.SYNOPSIS...
DECREASING WINDS AND SLIGHTLY WARMER TEMPERATURES UNDER SUNNY SKIES
ARE ON TAP THROUGH THURSDAY. ANOTHER LOW PRESSURE SYSTEM WILL MOVE
THROUGH THE AREA FRIDAY AND SATURDAY BRINGING COOLER TEMPERATURES
AND A CHANCE OF LIGHT SHOWERS AND GUSTY WINDS. HIGH PRESSURE RETURNS
TO THE REGION ON SUNDAY WITH TEMPERATURES SOARING TO WELL ABOVE
NORMAL BY TUESDAY.

&&

.SHORT TERM (TODAY-SAT)...
WINDS IN GENERAL ACROSS THE REGION HAVE DIMINISHED FURTHER THIS
AFTERNOON BUT REMAIN BREEZY IN SOME LOCATIONS SUCH AS ALONG THE
SANTA BARBARA CENTRAL AND SOUTH COAST AND ACROSS THE HIGHER
ELEVATIONS OF THE LOS ANGELES COUNTY MOUNTAINS.  WINDS WILL LIKELY
INCREASE A BIT TONIGHT BUT ARE EXPECTED TO REMAIN BELOW ADVISORY
LEVELS.

THE MARINE LAYER WILL RETURN TONIGHT TO PRIMARILY THE LOS ANGELES
COUNTY COAST THOUGH MAY INCH UP TO ALONG THE VENTURA COUNTY COAST AS
WELL.  THE COASTAL CLOUDS AND FOG WILL REMAIN FAIRLY LOW AND SHOULD
REMAIN IN THE COASTAL PLAIN.

TEMPERATURES WILL WARM SLIGHTLY ON THURSDAY AS SKIES REMAIN MOSTLY
SUNNY AND A SLIGHT RIDGE BUILDS OVER THE REGION.  BY LATE ON
THURSDAY THE CLOUD SHIELD AHEAD OF THE NEXT WEATHER SYSTEM WILL
BEGIN TO MOVE OVERHEAD.  SKIES SHOULD REMAIN CLEAR LONG ENOUGH TO
ALLOW FOR PATCHY FOG TO FORM IN MOST COASTAL AND ADJACENT VALLEY
AREAS ON FRIDAY MORNING BUT EARLY FOG DEVELOPMENT MAY LIFT INTO LOW
CLOUDS AS THE CLOUD SHIELD MOVES IN AND OVERNIGHT TEMPERATURES
REMAIN A BIT WARMER AS A RESULT.

THE INCOMING LOW PRESSURE CENTER DIGS DOWN TO SOUTHERN CALIFORNIA
ALONG OR SLIGHTLY ON SHORE AND SWINGS EASTWARD OVER VENTURA AND LOS
ANGELES COUNTIES.  THE MOISTURE APPEARS TO BE LIMITED IN THIS SYSTEM
IN GENERAL BUT THE TRAJECTORY SHOULD KEEP THE BEST DYNAMICS TO THE
SOUTH OF OUR SERVICE AREA AND THEREFORE THE BEST CHANCE OF
PRECIPITATION AND FOR STRONG WINDS.  OUR FOUR COUNTY AREA HAS A
CHANCE OF LIGHT RAIN OR DRIZZLE ON FRIDAY BUT POTENTIAL
PRECIPITATION AMOUNTS ARE LESS THAN A TENTH OF AN INCH.  IF THE LOW
CENTER SWINGS EAST A LITTLE FARTHER NORTH THAN CURRENTLY PROJECTED
THERE IS A CHANCE OF INCREASED PRECIPITATION IN THE SAN GABRIEL
MOUNTAINS.  THE SYSTEM COULD ALSO STALL A BIT AS THE LOW SWINGS
THROUGH AND THIS WOULD KEEP THE LIGHT AND DRIZZLY CONDITIONS IN
VENTURA AND LOS ANGELES COUNTIES INTO SATURDAY BEFORE CLEARING BY
LATE AFTERNOON.

.LONG TERM (SUN-TUE)...
NEAR NORMAL TEMPERATURES AND PARTLY CLOUDY SKIES ON SUNDAY GIVE WAY
TO A STRONGER RIDGE BUILDING OVER THE REGION AND OFFSHORE WINDS.  BY
MONDAY AFTERNOON TEMPERATURES ACROSS THE REGION PUSH TO ABOVE NORMAL
READINGS AND MOST VALLEYS LOCATIONS WILL HAVE READINGS IN THE MID
90S.  THE WARMER TEMPERATURES AND OFFSHORE WINDS CONTINUE INTO AT
LEAST TUESDAY.

&&

.AVIATION...24/0005Z.

VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD...EXCEPT FOR A
CHANCE FOR IFR TO MVFR CONDITIONS AT SOUTH BAY LOS ANGELES COUNTY
TERMINALS BETWEEN 10Z AND 16Z. THERE IS A CHANCE OF MODERATE
LOW-LEVEL WIND SHEAR AND TURBULENCE THROUGH 14Z AT ALL TERMINALS.

KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD...EXCEPT
FOR A 10 PERCENT CHANCE FOR IFR TO MVFR CONDITIONS BETWEEN 13Z AND
16Z.

KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A
20 PERCENT CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE
THROUGH 14Z AT ALL TERMINALS.

&&

.MARINE...23/505 PM PDT.

GALE FORCE NORTHWEST WINDS WILL CONTINUE OVER THE OUTER WATERS
THROUGH EARLY THURSDAY MORNING...WITH SEAS NEAR OR IN EXCESS OF 10
FEET AT 12 SECONDS. WINDS AT SMALL CRAFT ADVISORY LEVELS WILL
CONTINUE ACROSS MUCH OF THE INNER WATERS. THE EXCEPTION WILL BE
LOCAL GUSTS TO 35 KNOTS OVER THE FAR WESTERN PORTION OF THE SANTA
BARBARA CHANNEL. WINDS ACROSS PZZ655 WILL BE LIGHT TO MODERATE...UP
TO 15 KNOTS WITH GUSTS TO 20 KNOTS. WITH THE STRONGER WINDS
OFFSHORE...EXPECT HAZARDOUS SEAS TO PROPAGATE ACROSS THE ENTIRE
COASTAL WATERS AREA TONIGHT.

WINDS WILL DIMINISH SLIGHTLY THURSDAY INTO EARLY FRIDAY. THE MODELS
ARE NOW DEPICTING STRONGER WINDS DEVELOPING ACROSS THE WATERS FRIDAY
NIGHT INTO SATURDAY...WITH GALES POSSIBLE ACROSS THE SOUTHERN WATERS
INCLUDING THE NEAR-SHORE WATERS SOUTH OF POINT CONCEPTION. THE WINDS
ARE LIKELY TO REMAIN GUSTY THROUGH SATURDAY NIGHT...WITH HAZARDOUS
BOATING CONDITIONS EXPECTED TO PERSIST THROUGH THE WEEKEND DUE TO
LARGE SHORT PERIOD SEAS.

IN ADDITION TO STEEP NORTHWEST SEAS...A LONG PERIOD SOUTH SWELL
BUILDING TO 3 TO 4 FEET WILL BRING RISING SURF TO MOST OF THE
SOUTHWEST CALIFORNIA SURF ZONE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...KJ
AVIATION...HALL
MARINE...HALL/SMITH
SYNOPSIS...SWEET/KJ

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 23, 6:00 AM PDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT WED APR 23 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-241300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT WED APR 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GUSTY WINDS WILL CREATE LOCAL HAZARDS ACROSS THE MOUNTAINS...MANY
VALLEY LOCATIONS AND THE SANTA BARBARA SOUTH COAST THIS MORNING.
GALE FORCE WINDS WILL CREATE HAZARDS FOR MARINERS ACROSS THE OUTER
WATERS TODAY AND TONIGHT. RIP CURRENTS WILL POSE HAZARDS FOR PEOPLE
IN THE SURF ZONE.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* SMALL CRAFT ADVISORY.......SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE WILL BE SOME SHOWERS AND GUSTY WINDS FRIDAY AFTERNOON THROUGH
SATURDAY MORNING. A HEAT WAVE WILL START ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 2:47 AM PDTGale WatchLOX24 hr
Apr 24, 2:47 AM PDTSmall Craft AdvisoryLOX24 hr
Apr 24, 3:26 AM PDTWind AdvisoryLOX24 hr
Apr 24, 9:03 AM PDTGale WarningLOX18 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.